Alert archive / Michigan / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Gaylord, MI

June 24, 2009Arenac County, Iosco County, Ogemaw County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 24, 2009, 7:59 PM EDT for Arenac County, Iosco County, Ogemaw County, Michigan. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2009, 7:59 PM EDT (23:59 UTC)
Expired
Jun 24, 2009, 9:00 PM EDT
In force
61 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Arenac County, MI, Iosco County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 102 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:00 PM EDTTSTM WND DMG3 E West Branch, MITHREE BARNS DESTROYED. MANY TREES DOWNED.
Jun 24, 8:05 PM EDTTSTM WND DMG5 Nw Skidway Lake, MIMANY TREES AND POWERLINES DOWNED SOUTH OF M 55 IN SOUTHERN OGEMAW COUNTY. TIME ESTIMATED.
Jun 24, 8:10 PM EDTTSTM WND DMGSkidway Lake, MILARGE TREE LIMBS AND POWER LINES DOWNED
Jun 24, 8:18 PM EDTTSTM WND DMGPrescott, MILARGE TREE LIMBS AND POWER LINES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 12.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2009-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2009-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 242359
SVRAPX
MIC011-069-129-250100-
/O.NEW.KAPX.SV.W.0007.090624T2359Z-090625T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
759 PM EDT WED JUN 24 2009

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
  ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 900 PM EDT

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM SELKIRK TO 4 MILES SOUTHEAST OF WEST 
  BRANCH...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALGER...
  SKIDWAY LAKE...
  WHITTEMORE...
  TWINING...
  TURNER...
  STERLING...
  MAPLE RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4414 8417 4416 8417 4417 8420 4429 8433
      4434 8397 4414 8355 4411 8356 4409 8358
      4402 8405
TIME...MOT...LOC 2358Z 303DEG 11KT 4427 8397 4426 8416

$$



JZ
5 follow-up statements
000 
WWUS34 KAPX 250010
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
810 PM EDT WED JUN 24 2009

MIC011-069-129-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
810 PM EDT WED JUN 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM PRESCOTT TO SKIDWAY LAKE...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALGER...
  PRESCOTT...
  WHITTEMORE...
  TURNER...
  MAPLE RIDGE...
  STERLING...
  TWINING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4414 8417 4417 8417 4417 8420 4427 8421
      4434 8397 4414 8355 4411 8356 4409 8358
      4402 8405
TIME...MOT...LOC 0010Z 307DEG 16KT 4422 8388 4421 8407

$$



JZ
000 
WWUS34 KAPX 250022
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
822 PM EDT WED JUN 24 2009

MIC011-069-129-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
822 PM EDT WED JUN 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM TURNER TO SKIDWAY LAKE...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAPLE RIDGE...
  TURNER...
  TWINING...
  STERLING...

AT AROUND 805 PM...MANY TREES AND POWER LINES WERE DOWNED IN 
SOUTHERN OGEMAW COUNTY...SOUTH OF M-55. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4414 8412 4423 8410 4434 8397 4414 8355
      4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0022Z 308DEG 14KT 4418 8382 4416 8404

$$



JZ
000 
WWUS34 KAPX 250036
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
836 PM EDT WED JUN 24 2009

MIC011-069-129-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
836 PM EDT WED JUN 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM TWINING TO MAPLE RIDGE...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TWINING...
  STERLING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4409 8358 4402 8405 4414 8412 4419 8401
      4429 8387 4414 8355 4411 8356
TIME...MOT...LOC 0036Z 308DEG 14KT 4415 8377 4413 8398

$$



JZ
000 
WWUS34 KAPX 250046
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
846 PM EDT WED JUN 24 2009

MIC069-129-250056-
/O.CAN.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-
846 PM EDT WED JUN 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW AND IOSCO COUNTIES IS
CANCELLED...

LAT...LON 4414 8412 4417 8401 4417 8362 4414 8355
      4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0046Z 315DEG 21KT 4411 8372

$$

MIC011-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
ARENAC MI-
846 PM EDT WED JUN 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC COUNTY...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TURNER...OR 6 MILES
NORTH OF AU GRES...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELANO AND AU GRES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.

&&

LAT...LON 4414 8412 4417 8401 4417 8362 4414 8355
      4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0046Z 315DEG 21KT 4411 8372

$$
000 
WWUS34 KAPX 250101
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
901 PM EDT WED JUN 24 2009

MIC011-250110-
/O.EXP.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
ARENAC MI-
901 PM EDT WED JUN 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR ARENAC COUNTY HAS EXPIRED...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS WILL CONTINUE TO IMPACT EASTERN ARENAC 
COUNTY...INCLUDING DELANO AND AU GRES...THROUGH 915 PM.

LAT...LON 4414 8412 4417 8401 4417 8362 4414 8355
      4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0046Z 315DEG 21KT 4411 8372

$$



JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:33 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 24, 7:33 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
733 PM EDT WED JUN 24 2009

.SYNOPSIS.../ISSUED AT 403 PM/

A COOL FRONT WILL SAG DOWN INTO NORTHERN MICHIGAN TONIGHT THROUGH
THURSDAY AND BRING SOME CHANCES FOR NEEDED RAINFALL TO PORTIONS OF
NORTHERN MICHIGAN. BEHIND THE FRONT...A LITTLE COOLER AND LESS MUGGY
AIR WILL SETTLE INTO THE REGION TO WRAP UP THE WORK WEEK. HEADING
INTO THE WEEKEND...A STRONGER COLD FRONT IS EXPECTED TO MOVE THROUGH
THE REGION AND BRING ADDITIONAL CHANCES FOR RAIN.

ADAM

&&

.SHORT TERM.../ISSUED AT 403 PM/...TONIGHT

AFTERNOON TEMPS RANGING FROM THE UPPER 80S TO LOWER 90S ACROSS THE
FORECAST AREA...WARMEST DAY IN SOMETIME WITH SOME SPOTS HITTING
RECORD HIGHS (TVC) AND THE FIRST TIME SOME LOCATIONS HAVE REACHED
90F IN 2 YEARS. PLENTY OF HEAT BUT INLAND CU BUILD-UP/DEVELOPMENT OF
AFTERNOON SHOWERS OR STORMS HAS BEEN DISAPPOINTING THUS FAR. INLAND
SFC DEWPOINTS TELL THE STORY WITH VALUES DIPPING TO AROUND 60F
THIS AFTERNOON...AND AS LOW AS 52F AT GOV AT ONE POINT...AS DEEP
MIXING HAS TAPPED SOME DRIER AIR ABOVE 900 MB THAT WAS GLARING ON
THE 12Z APX SOUNDING.

SO DESPITE THE HEAT...STILL SOME CONVECTIVE INHIBITION HANGING
AROUND DUE TO THE REDUCED LOW LEVEL MOISTURE...ALTHOUGH LAPS
SOUNDINGS AS OF 19Z SHOWING VERY LITTLE CINH LEFT AS THE MIXED LAYER
CONTINUES TO DEEPEN TO ABOVE 800 MB LATE THIS AFTERNOON. VISIBLE
SATELLITE IMAGERY FINALLY SHOWING SOME INLAND CU BUILD-UP ACROSS NRN
LOWER MICHIGAN AND A BETTER NARROW CU LINE ACROSS EASTERN UPPER
MICHIGAN ALONG THE MARINE CONVERGENCE ZONE. ALSO...WITH HIGHER SFC
DEWPOINTS STILL EVIDENT NEAR THE COASTS...POSSIBLE THAT BETTER
MOISTURE MAY BEGIN TO POOL BACK INLAND OVER THE NEXT FEW HOURS.
UPSHOT TO ALL THIS...NOT READY TO GIVE UP ON THE IDEA OF SOME LATE
AFTERNOON SHOWERS/THUNDER ACROSS THE INLAND AREAS AND WILL HANG ONTO
ISOLATED-CHANCY POPS INTO THE EVENING.

AFTER THAT...WILL BASICALLY HAVE TO SEE WHAT HAPPENS UPSTREAM THIS
EVENING TO SAY FOR SURE. UPPER FLOW PATTERN BEGINNING TO FLATTEN OUT
ACROSS NRN PLAINS THIS AFTERNOON WITH SOME POCKETS OF CONVECTION
ONGOING IN THE DAKOTAS AS WELL AS PORTIONS OF IOWA AND WISCONSIN.
LIKE THE GFS IDEA OF ADDITIONAL DEVELOPMENT ACROSS MINNESOTA AND
WISCONSIN LATER THIS EVENING ALONG ANOTHER GOOD SURGE OF LOW LEVEL
MOISTURE INTO THE MIDWEST. BUT CERTAINLY THE GFS EXHIBITING
CONVECTIVE FEEDBACK ISSUES DOWNSTREAM...DEVELOPING A COMPACT
BULLSEYE OF GRID SCALE PRECIP (AND ASSOCIATED MID LEVEL MCV) AND
SLIDING THAT THROUGH NRN LOWER MICHIGAN BY THURSDAY MORNING.
REGARDLESS...THINK THE IDEA DOES HAVE MERIT ONLY WITH MUCH LESS
PRECIP AND PERHAPS JUST A BIT FURTHER SOUTH. STILL TOO MUCH
UNCERTAINTY TO GO WITH ANYTHING BUT CHANCE POPS SOUTH OF THE BRIDGE
FOR NOW...WITH THE BEST CHANCES SOUTH OF M-72.

ADAM

&&

.LONG TERM.../ISSUED AT 403 PM/...THURSDAY AND BEYOND

THE LONG RANGE FEATURES RIDGING GIVING WAY TO LOWER HEIGHTS AS A
TROUGH ESTABLISHES ITSELF LATE IN THE WEEKEND INTO THE FIRST HALF OF
NEXT WEEK ACROSS THE WESTERN GREAT LAKES. A ROUND OF SHOWERS AND
THUNDERSTORMS ARE LIKELY DURING THE MIDDLE OF THE WEEKEND WITH
COOLER AND LESS HUMID CONDITIONS EXPECTED FOR THE REMAINDER OF THE
PERIOD. THE MAIN FORECAST CONCERNS REVOLVE AROUND POPS OVER THE NEXT
SEVERAL DAYS.

THURSDAY...UPSTREAM CONVECTIVE COMPLEX WILL LIKELY BE EXITING THE
REGION IN THE MORNING. NAM WITH SUPPORT OF THE UKMET FOR ONE WOULD
BRING ANOTHER ROUND OF SHOWERS AND STORMS THROUGH IN THE AFTERNOON
AS WELL. SEVERE STORMS ARE NOT ANTICIPATED AS WIND FIELDS REMAIN
LIGHT AND FREEZING LEVELS ARE FAIRLY HIGH (13K OR SO). GFS
MEANWHILE...ADVECTS IN LOTS OF DRY AIR FROM THE NORTHWEST ENDING
ACTIVITY ALTOGETHER. WILL GO WITH A COMPROMISE SOLUTION AND CONTINUE
WITH POPS SOUTH OF M-32 IN THE AFTERNOON. HIGHS IN THE UPPER 70S AND
LOWER 80S.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...RIDGING AT THE SURFACE AND
ALOFT WILL PROVIDE TRANQUIL WEATHER ACROSS THE REGION. NOT AS HUMID
AS RECENTLY WITH DEWPOINTS MAINLY IN THE MORE COMFORTABLE 50S. LOWS
IN THE MIDDLE 50S TO LOWER 60S. HIGHS FRIDAY IN THE LOWER TO MIDDLE
80S.

SATURDAY...THE RIDGE SLOWLY EXITS TO THE EAST IN THE AFTERNOON WITH A
FRONT/UPPER LEVEL TROUGH APPROACHING FROM THE NORTHWEST. MODEL
TIMING IS STILL A BIT SLOWER THAN PREVIOUS GUIDANCE SO WILL DELAY
POPS UNTIL AFTER 18Z (THIS MAY END UP BEING TOO FAST AS WELL). HIGHS
IN THE LOWER AND MIDDLE 80S.

SATURDAY NIGHT...SURFACE COLD FRONT MOVES THROUGH LATE WHICH WILL
LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION. STILL PRETTY
FAR OUT THERE IN TIME BUT WIND FIELDS LOOK CONDUCIVE TO POSSIBLY
PRODUCE DECENT STORMS (GOOD DIRECTIONAL AND FAIR SPEED SHEAR). LOWS
IN THE UPPER 50S TO LOWER 60S.

SUNDAY THROUGH NEXT WEDNESDAY...MUCH COOLER AND LESS HUMID AIRMASS
EXPECTED TO MOVE INTO THE REGION WHICH IS A RELIEF TO SOME. EXTENDED
MODELS MAY BE A BIT OVERAMPLIFIED WITH A TROUGH THAT DROPS SOUTHEAST
INTO THE REGION. NORTHWEST FLOW ALOFT LOOKS TO COOL HIGHS INTO THE
70S FOR THE MOST PART. THE UNSEASONABLY DEEP CUTOFF UPPER LOW WHICH
IS DEPICTED BY SOME EXTENDED MODELS APPEARS TO BE THE EXTREME.
NATIONAL GUIDANCE DISCARDS THE OPERATIONAL GFS AS AN OUTLIER SO WILL
NOT BUY INTO THIS SOLUTION AND SURROUNDING OFFICES COLLABORATION
KEEPS THIS TIME PERIOD DRY SO WILL FOLLOW SUIT.

SULLIVAN

&&

.MARINE.../ISSUED AT 403 PM/

A WEAK COLD FRONT WILL PASS THROUGH THE REGION TONIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER LAKE MICHIGAN.
WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND CONTINUE THROUGH
FRIDAY...BUT REMAIN BELOW SCA THRESHOLDS.

AJS

&&

.AVIATION.../ISSUED AT 733 PM/...VALID FOR 00Z TAFS

VERY IFFY PRECIPITATION FCST THE NEXT 24 HOURS. OVERALL VFR
CONDITIONS ANTICIPATED THRU THE TAF PERIOD...WITH SEVERAL WEAK
WAVES PUSHING THRU THE FLOW RESULTING PERIODS OF MID/UPR LEVEL
CLOUDINESS. FIRST WAVE MAY BRING A SPRINKLE THRU 06Z...WITH SECOND
WAVE PROVIDING PERHAPS A FEW LIGHT SHOWERS...MAINLY AROUND
KTVC/KPLN LATE TONIGHT (CANNOT SEE ANY MECHANISM TO DRIVE MORE
SIGNIFICANT PRECIP THRU 12Z). OTHERWISE...THE BIGGER SHOW MAY
WELL BE INTO TOMORROW AFTERNOON AS MORE SIGNIFICANT UPPER WAVE
SLIDES TOWARD THE AREA...LIKELY PROVIDING SOME DEGREE OF
DIURNALLY- HELPED CONVECTION. BEST CHANCES FOR STORMS WILL RESIDE
AROUND KAPN AS KTVC/KPLN PROBABLY FEEL THE INFLUENCE OF LAKE
STABILIZATION ON MEAN NORTHWEST FLOW. DIFFICULT TO ASCERTAIN
POTENTIAL FOR SOME LIGHT FOG TONIGHT...AS MOISTURE CERTAINLY
REMAINS POOLED OVERHEAD...BUT PERIODIC CLOUD COVER AND WEAK
GRADIENT SHOULD HELP KEEP THINGS IN CHECK.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 24, 4:55 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
455 PM EDT WED JUN 24 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
455 PM EDT WED JUN 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS REMAIN POSSIBLE INTO THE EVENING HOURS ACROSS
INLAND AREAS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN. SEVERE
THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ANY STORMS THAT DEVELOP
WILL PRODUCE HEAVY RAIN.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS MOST OF THE
OUTLOOK AREA LATE TONIGHT...WITH THE BEST CHANCES SOUTH OF M-72.
SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN...BUT NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN PARTS OF
THE OUTLOOK AREA ON THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER ALL OF THE NORTHERN
MICHIGAN LATE SATURDAY INTO SATURDAY NIGHT...AS A STRONG COLD FRONT
PUSHES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ADAM

In the hours before

Local storm report, Jun 24, 7:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
709 PM EDT WED JUN 24 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     9 SSW HOUGHTON LAKE     44.18N  84.83W
06/24/2009                   ROSCOMMON          MI   LAW ENFORCEMENT

            TREES DOWNED ALONG US 127 AT MILE MARKER 184

&&

EVENT NUMBER APX0900084

JZ

Nearby

Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.